Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 265, NWS North Platte, NE

August 11, 2016Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2016, 6:38 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2016, 6:38 PM MDT (00:38 UTC)
Expired
Aug 11, 2016, 7:30 PM MDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cherry County, NE, Sheridan County, NE

The radar

The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 6:45 PM MDTHAIL 1.7512 Wnw Merriman, NEGOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS OCCURRED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 5:29 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 0.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WUUS53 KLBF 120038
SVRLBF
NEC031-161-120130-
/O.NEW.KLBF.SV.W.0265.160812T0038Z-160812T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM MDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 730 PM MDT

* AT 637 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  BATESLAND...OR 15 MILES NORTHEAST OF GORDON...MOVING EAST AT 25
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MERRIMAN...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AND HOOVER
  LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 126 AND 135.
 HIGHWAY 61 NEAR MILE MARKER 220...AND BETWEEN MILE MARKERS 230 AND
231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 10172 4299 10171 4284 10170 4291 10207
      4299 10216 4300 10215
TIME...MOT...LOC 0037Z 291DEG 20KT 4300 10206 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC
3 follow-up statements
102 
WWUS53 KLBF 120047
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM MDT THU AUG 11 2016

NEC161-120056-
/O.CAN.KLBF.SV.W.0265.000000T0000Z-160812T0130Z/
SHERIDAN NE-
647 PM MDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4300 10172 4299 10171 4284 10170 4291 10207
      4300 10207
TIME...MOT...LOC 0046Z 272DEG 19KT 4299 10199 

$$

NEC031-120130-
/O.CON.KLBF.SV.W.0265.000000T0000Z-160812T0130Z/
CHERRY NE-
647 PM MDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...

AT 646 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF BATESLAND...OR 16 MILES NORTHEAST OF GORDON...MOVING EAST AT 20
MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MERRIMAN AND SHELL LAKE STATE WILDLIFE MANAGEMENT AREA. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 126 AND 135.
 HIGHWAY 61 NEAR MILE MARKER 220...AND BETWEEN MILE MARKERS 230 AND
231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 10172 4299 10171 4284 10170 4291 10207
      4300 10207
TIME...MOT...LOC 0046Z 272DEG 19KT 4299 10199 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC
556 
WWUS53 KLBF 120052
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM MDT THU AUG 11 2016

NEC031-120130-
/O.CON.KLBF.SV.W.0265.000000T0000Z-160812T0130Z/
CHERRY NE-
652 PM MDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...

AT 650 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF BATESLAND...OR 17 MILES NORTHEAST OF GORDON...MOVING EAST AT 25
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT NEAR 650 PM MDT GOLFBALL HAIL WAS
         REPORTED 10 MILES NORTH OF HIGHWAY 20. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MERRIMAN AND SHELL LAKE STATE WILDLIFE MANAGEMENT AREA. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 126 AND 135.
 HIGHWAY 61 NEAR MILE MARKER 220...AND BETWEEN MILE MARKERS 230 AND
231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 10172 4299 10171 4284 10170 4291 10207
      4300 10207
TIME...MOT...LOC 0050Z 291DEG 20KT 4298 10196 

HAIL...1.75IN
WIND...60MPH
 
$$

CDC
473 
WWUS53 KLBF 120058
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM MDT THU AUG 11 2016

NEC031-120130-
/O.CON.KLBF.SV.W.0265.000000T0000Z-160812T0130Z/
CHERRY NE-
658 PM MDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...

AT 657 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MERRIMAN...OR 14 MILES SOUTH OF MARTIN...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MERRIMAN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 127 AND 135.
 HIGHWAY 61 NEAR MILE MARKER 220...AND BETWEEN MILE MARKERS 230 AND
231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4300 10172 4299 10171 4284 10170 4289 10193
      4300 10191
TIME...MOT...LOC 0057Z 272DEG 29KT 4298 10183 

HAIL...1.75IN
WIND...60MPH
 
$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:13 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 11, 2:13 PM MDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
313 PM CDT THU AUG 11 2016

.SHORT TERM...(This evening through Friday)
Issued at 307 PM CDT Thu Aug 11 2016

Tonight and Friday...the sfc cold front across Ncntl Neb will be
the focus for scattered thunderstorms late this afternoon and
this evening. A subtropical disturbance is moving north from KS
and poised to operate on the front. Around 1.5 inches of ambient
precipitable water is in place.

A second disturbance across Ern WY is forecast to move southeast
through Nebraska tonight. This rain would be in the form of
elevated thunderstorms. POPs for both systems are capped at 40
percent to reflect scattered storm coverage.

Lows tonight fall into the 50s to mid 60s. The drier air moves
into Wrn Neb overnight with residual 60+ dew points still in
place across Ncntl Neb. A blend of guidance plus bias correctionsuggested
highs in the low to mid 80s Friday. Dew points continue to slowly
drop with light north winds reducing dew points into the 50s
across all areas by late afternoon.

CAPE and bulk effective shear are quite high this
afternoon...3000-4000 J/KG and 40 to 50 kt which would support
strong or severe storm development with any storms which become
rooted in the lower layers of the atmosphere.

.LONG TERM...(Friday night through Thursday)
Issued at 307 PM CDT Thu Aug 11 2016

Friday Night through Sunday: The main concerns this period are
precipitation chances through Saturday night and temperatures.
Confidence is low for any strong storms during this period, with
no severe storms expected. Northwest flow and cooler temperatures
aloft at low-levels, compared to what we have seen early this week,
should bring about near normal high and low temperatures for this
period.

The base of a long wave trough aloft at 500 hPa will be over
roughly the eastern Central Plains at the start of the period
while ridging will be ongoing over the west coast CONUS. The
longwave trough will slowly move east over the upper Great Lakes
as the west coast ridge becomes less amplified and moves east into
the intermountain West/central Great Basin by early Sunday.
Ridging will be ongoing across western and north central NE Sunday
as the ridge then moves over the southern and central Rockies. By
and large, northwest flow will prevail aloft around 20-25 kts in
the first half of the period then becoming more weak thereafter.
Two short-wave troughs will lead to slight chances for
precipitation early tomorrow night then increased chances on
Saturday. Meanwhile, the surface pattern will be rather innocuous,
with elongated surface low pressure south and east of the forecast
area at the start of the period and broad high pressure moving in.
By Saturday afternoon, broad surface high pressure will be in
place overhead across the Northern/Central Plains and the
Upper/Middle Mississippi valley. This pattern doesn't change much
by Sunday with the aforementioned broad area of high pressure
centered now more over the Upper/Middle Mississippi valley and
upper Great Lakes.

By the start of the period, the atmospheric column will be
notably drier compared to now, with precipitable water values
approaching seasonal normals, at about 0.9-1.0 inches. May see a
few isolated rain showers/thunderstorms across extreme western NE
Saturday night, mainly before midnight, with the first
disturbance. Otherwise, the best chances for precipitation will be
Saturday afternoon/evening when a short-wave trough provides
large-scale broad weak ascent as it moves southeast through the
area. This combined with low instability on Saturday will provide
the best chances for rain showers/thunderstorms during this
period. In regard to thunderstorms, increased chances for
thunderstorms primarily across western NE with rain showers more
probable elsewhere. Afterward, Sunday is anticipated to be mainly
dry across the forecast area with the aforementioned ridge
building. SPC has the western two-thirds of the forecast area in a
general thunderstorm area on Saturday, which appears appropriate
given the instability, weak 0-6 km shear attributable to the weak
flow aloft, and available moisture.

Sunday Night through Thursday: Looking ahead, the general pattern
appears mostly dry with a few opportunities for rain
showers/thunderstorms. However, low likelihood for any severe
weather or moderate-heavy rainfall through mid week at this time.
Mid-level flow will stay primarily west northwest and temperatures
aloft at low-levels stay moderated. In general, highs are
anticipated to be slightly near normal during this period and low
temperatures near to slightly above normal. Start to see more
appreciable differences in the deterministic guidance in the large
scale pattern beginning Wednesday with the ECMWF being stronger in
amplitude and different in phase/location with mid-level trough
over the Canadian Prairies - GFS is a bit slower in comparison.
This will more so influence and complicate temperatures/PoPs a bit
Thursday and lowers confidence.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1243 PM CDT Thu Aug 11 2016

The SREF and ECM suggest VFR cigs late tonight and Friday morning.
By 06z this evening...the cold front moving through Ncntl Neb this
afternoon should be south and east of the area. Drier air will be
in place with dew points in the lower 50s. This will reduce the
risk of MVFR cigs...currently underway across parts of Western and
North Central Nebraska.

Scattered strong to severe thunderstorms are possible ahead of a cold
front moving through North Central Nebraska this afternoon and
this evening...mainly affecting areas east of highway 83.
Isolated strong or severe thunderstorms are possible across
Western Nebraska...associated with an upper level disturbance
moving through Northeast Wyoming this afternoon. These storms will
affect Western Nebraska later this afternoon and this evening.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...CDC
LONG TERM...ET
AVIATION...CDC
Hazardous weather outlook, Aug 11, 2:40 PM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT THU AUG 11 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-122045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
340 PM CDT THU AUG 11 2016 /240 PM MDT THU AUG 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL NEBRASKA THIS
EVENING WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPING
ALONG THE FRONT. THE AREA OF CONCERN IS GENERALLY ALONG AND EAST
OF A LINE FROM SPENCER TO ATKINSON TO CALLAWAY TO HAYES CENTER.
ISOLATED STRONG OR SEVERE STORMS ARE POSSIBLE ACROSS WESTERN
NEBRASKA ALSO. LARGE HAIL AND WIND DAMAGE ARE THE THREAT WITH ANY
STORMS WHICH BECOME SEVERE. ISOLATED LANDSPOUTS ARE POSSIBLE UNTIL
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND. AT THIS TIME
THE PROBABILITY FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 11, 5:23 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT THU AUG 11 2016

NEZ038-120015-
CUSTER NE-
623 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CUSTER AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 715 PM CDT...

AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ARNOLD...OR 18 MILES EAST OF STAPLETON...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM ALONG WITH 1 INCH
OF RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ARNOLD...CALLAWAY...MILLDALE AND FINCHVILLE.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 247 AND 254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4123 9986 4134 10024 4148 10023 4142 9979
TIME...MOT...LOC 2323Z 286DEG 21KT 4140 10017

CDC
Special weather statement, Aug 11, 5:29 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM MDT THU AUG 11 2016

NEZ004-120015-
SHERIDAN NE-
529 PM MDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 615 PM MDT...

AT 528 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WILD HORSE BUTTE...OR 12 MILES NORTHEAST OF ALLIANCE...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KRAUSE LAKE...LAKESIDE...DIAMOND LAKE...WICKSON LAKE AND SNOW LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 250 BETWEEN MILE MARKERS 4 AND 16.
 HIGHWAY 2 BETWEEN MILE MARKERS 105 AND 109.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
THE PANHANDLE OF NEBRASKA.

LAT...LON 4224 10234 4211 10240 4204 10246 4213 10274
      4237 10275
TIME...MOT...LOC 2328Z 299DEG 22KT 4224 10272

ET
Special weather statement, Aug 11, 5:53 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 PM MDT THU AUG 11 2016

NEZ024-120045-
HOOKER NE-
553 PM MDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN THOMAS AND SOUTHEASTERN
HOOKER COUNTIES UNTIL 645 PM MDT...

AT 553 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF SENECA...OR 14 MILES SOUTHEAST OF MULLEN...MOVING
NORTH AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHIMMONS LAKE.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 46 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

LAT...LON 4203 10088 4188 10084 4185 10084 4173 10097
      4174 10097 4187 10103
TIME...MOT...LOC 2353Z 196DEG 10KT 4185 10092

CDC
Special weather statement, Aug 11, 5:55 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT THU AUG 11 2016

NEZ038-120045-
CUSTER NE-
655 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
745 PM CDT...

AT 655 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF MERNA TO NEAR CALLAWAY.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CALLAWAY...OCONTO...LODI AND PRESSEY STATE WILDLIFE MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL NEBRASKA.

LAT...LON 4131 9954 4105 9969 4127 10005 4148 9989
TIME...MOT...LOC 2355Z 300DEG 22KT 4145 9987 4126 9999

CDC
Special weather statement, Aug 11, 5:58 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM MDT THU AUG 11 2016

NEZ004-094-120045-
WESTERN CHERRY NE-SHERIDAN NE-
558 PM MDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES UNTIL 645 PM MDT...

AT 558 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WHITE CLAY...OR NEAR PINE RIDGE...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GORDON...WHITE CLAY...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
IRWIN...PINE RIDGE...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
HOOVER LAKE...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AND MOUNT MARIA.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 102 AND 116.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
THE PANHANDLE OF AND NORTH CENTRAL NEBRASKA.

LAT...LON 4300 10186 4270 10205 4292 10265 4300 10261
TIME...MOT...LOC 2358Z 287DEG 40KT 4298 10252

ET
Special weather statement, Aug 11, 6:09 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT THU AUG 11 2016

NEZ025-037-120100-
THOMAS NE-LOGAN NE-
709 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE...
SOUTHEASTERN THOMAS AND NORTHEASTERN LOGAN COUNTIES UNTIL 800 PM
CDT...

AT 709 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF HALSEY...OR 17 MILES NORTHEAST OF STAPLETON...MOVING
EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
BLAINE...SOUTHEASTERN THOMAS AND NORTHEASTERN LOGAN COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL...WEST CENTRAL AND CENTRAL NEBRASKA.

LAT...LON 4175 10027 4173 10025 4167 10025 4165 10038
      4175 10043 4182 10027
TIME...MOT...LOC 0009Z 249DEG 9KT 4171 10035

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:09 PM MDTSpecial Weather StatementLBFThomas51 min
Aug 11, 6:25 PM MDTSevere Thunderstorm WarningLBFCuster50 min
Aug 11, 7:00 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Aug 11, 9:09 PM MDTSpecial Weather StatementLBFGarden, Grant51 min
Aug 11, 9:30 PM MDTSpecial Weather StatementLBFBrown45 min
Aug 11, 9:58 PM MDTSpecial Weather StatementLBFKeith, Perkins47 min
Aug 11, 10:06 PM MDTSevere Thunderstorm WarningLBFChase, Keith, Lincoln, Perkins39 min
Aug 11, 10:45 PM MDTSevere Thunderstorm WarningLBFHayes, Keith, Lincoln, Perkins45 min
Aug 11, 11:29 PM MDTSevere Thunderstorm WarningLBFCuster, Frontier, Hayes, Lincoln46 min
Aug 12, 12:17 AM MDTSpecial Weather StatementLBFCuster43 min
Aug 12, 12:20 AM MDTSpecial Weather StatementLBFFrontier40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.